Emergency Assessment Flashcards
7 cards from real OSCE practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Emergency Assessment flashcards as text
A patient presents with ST-elevation in leads II, III, and aVF. Which coronary artery is most likely occluded?
Answer: Right coronary artery
ST elevation in the inferior leads (II, III, aVF) indicates an inferior STEMI, most commonly caused by right coronary artery occlusion.
During a secondary survey, a patient reports flank pain, gross hematuria, and you note a seatbelt sign across the abdomen. Which organ injury is MOST suspected?
Answer: Renal injury
Flank pain combined with hematuria strongly suggests renal injury, which is common with deceleration trauma and lateral compression.
Which rhythm requires immediate unsynchronized defibrillation?
Answer: Ventricular fibrillation
Ventricular fibrillation is a pulseless, chaotic rhythm with no organized activity, requiring immediate unsynchronized defibrillation.
In a pediatric patient, which formula is used to estimate the correct endotracheal tube size (uncuffed)?
Answer: (Age/4) + 4
The formula (Age/4) + 4 estimates uncuffed ETT size in mm for pediatric patients, a standard PALS teaching point.
A patient presents with hypotension, distended neck veins, and muffled heart sounds after a stab wound to the chest. This is MOST consistent with:
Answer: Cardiac tamponade
Beck's triad — hypotension, JVD, and muffled heart sounds — is classic for cardiac tamponade caused by blood accumulating in the pericardial sac.
Which of the following BEST describes the 'E' component (Exposure/Environment) in the primary ABCDE survey?
Answer: Fully undressing the patient and preventing hypothermia
Exposure involves completely undressing the patient to find all injuries, while the environment component means preventing hypothermia with warm blankets.
A patient with seizures has not responded to two doses of benzodiazepines. What is the next pharmacological step in status epilepticus management?
Answer: Levetiracetam, valproate, or fosphenytoin IV
After failed benzodiazepine therapy, second-line agents including levetiracetam, valproate, or fosphenytoin are indicated for refractory status epilepticus.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. We have not yet matched this exam's facts to an official source, so confirm fees, dates and rules with the exam body. Not reviewed by a subject-matter expert. Editorial policy